Advertisement

Journal of Mathematical Fluid Mechanics

, Volume 17, Issue 2, pp 381–392 | Cite as

Homogenization of Stationary Navier–Stokes Equations in Domains with Tiny Holes

  • Eduard Feireisl
  • Yong Lu
Article

Abstract

We consider the homogenization problem for the stationary compressible Navier–Stokes equations describing a steady flow of a compressible Newtonian fluid in a bounded three dimensional domain. We focus on the case where the domain is perforated with very tiny holes for which the diameters are much smaller than their mutual distances. We show that the homogenization process does not change the motion of the fluids: in the asymptotic limit, we obtain again the same system of equations. This coincides with similar results for the stationary Stokes and stationary incompressible Navier–Stokes system.

Keywords

Weak Solution Strong Convergence Uniform Estimate Homogenization Problem Stokes System 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Allaire G.: Homogenization of the Navier–Stokes equations in open sets perforated with tiny holes. I. Abstract framework, a volume distribution of holes. Arch. Ration. Mech. Anal. 113(3), 209–259 (1990)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Allaire G.: Homogenization of the Navier–Stokes equations in open sets perforated with tiny holes. II. Noncritical sizes of the holes for a volume distribution and a surface distribution of holes. Arch. Ration. Mech. Anal. 113(3), 261–298 (1990)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Bogovskii M.E.: Solution of some vector analysis problems connected with operators div and grad (in Russian). Trudy Sem. S.L. Sobolev 80(1), 5–40 (1980)MathSciNetGoogle Scholar
  4. 4.
    Březina J., Novotný A.: On weak solutions of steady Navier–Stokes equations for monatomic gas. Comment. Math. Univ. Carolin. 49(4), 611–632 (2008)zbMATHMathSciNetGoogle Scholar
  5. 5.
    DiPerna R.J., Lions P.-L.: Ordinary differential equations, transport theory and Sobolev spaces. Invent. Math. 98, 511–547 (1989)CrossRefADSzbMATHMathSciNetGoogle Scholar
  6. 6.
    Feireisl, E., Namlyeyeva, Y., Nečasová, Š.: Homogenization of the evolutionary Navier–Stokes system. Manusc. Math. (2015) (submitted). http://www.math.cas.cz/fichier/preprints/IM_20150215213355_22.pdf
  7. 7.
    Feireisl E., Novotný A., Petzeltová H.: On the existence of globally defined weak solutions to the Navier–Stokes equations of compressible isentropic fluids. J. Math. Fluid Mech. 3, 358–392 (2001)CrossRefADSzbMATHMathSciNetGoogle Scholar
  8. 8.
    Feireisl E., Novotný A., Takahashi T.: Homogenization and singular limits for the complete Navier–Stokes-Fourier system. J. Math. Pures Appl. 94(1), 33–57 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Frehse J., Steinhauer M., Weigant W.: The Dirichlet problem for steady viscous compressible flow in three dimensions. J. Math. Pures Appl. (9) 97(2), 85–97 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Galdi G.P.: An Introduction to the Mathematical Theory of the Navier–Stokes Equations, I. Springer, New York (1994)Google Scholar
  11. 11.
    Lions P.-L.: Mathematical Topics in Fluid Dynamics, Compressible Models, vol. 2. Oxford Science Publication, Oxford (1998)Google Scholar
  12. 12.
    Masmoudi N.: Homogenization of the compressible Navier–Stokes equations in a porous medium. ESAIM Control Optim. Calc. Var. 8, 885–906 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Mikelic̆ A.: Homogenization of nonstationary Navier–Stokes equations in a domain with a grained boundary. Ann. Mat. Pura Appl. 158, 167–179 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Novotný A., Stras̆kraba I.: Introduction to the Mathematical Theory of Compressible Flow. Oxford University Press, Oxford (2004)zbMATHGoogle Scholar
  15. 15.
    Plotnikov, P., Sokołowski, J.: Compressible Navier–Stokes equations. In: Instytut Matematyczny Polskiej Akademii Nauk. Monografie Matematyczne (New Series) [Mathematics Institute of the Polish Academy of Sciences. Mathematical Monographs (New Series)], vol. 73. Birkhäuser/Springer Basel AG, Basel (2012) (theory and shape optimization)Google Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Institute of Mathematics of the Academy of Sciences of the Czech RepublicPraha 1Czech Republic
  2. 2.Faculty of Mathematics and Physics, Mathematical InstituteCharles University in PraguePraha 8Czech Republic

Personalised recommendations